|maximum dossage? - BY
Mar 8, 2001
i was diagnosed with add in fourth grade, and put on ritalyn which i took until the end of my freshman year of high school when my mother took me off of it because she believed that it was adding to my depression. i was then put on dexadrine which i've been taking since.(i'm now a freshman in college)...i've noticed that the effects of the drug have slowly decreased and i've increased my dossage simultaneously. i have not told my doctor about exactly how much i'm taking at this point, because i was under the impression that the dossage he's prescribed is the maximum dossage that he'll allowed to prescribe...which is not enough. i am now taking either 15mg of the regular capsules or 2 15mg capsules of the time-release pills (at once)...i've noticed that the effects of taking the drug vs. not taking it are incredibly severe and it has recently come to my attention that a medication such as this one can have very damaging effects to your body and your mental state, and i'm concerned that this could happen to me. however, when i do not take the drug, i'm completely inept and irresponsible. i can't convince myself to actually do any serious work without the drug..i'm completely useless when it comes to being productive when i don't have it and am unwilling at this time to discontinue taking it which is why i won't discuss it with my doctor. however, if a serious case can be made to me that my dossage of this medication will be seriously damaging to myself, i would be willing to pursue other alternatives to treating my add. but i feel that i need to make that decision, since i'm the one who will be affected by it. i am a 19 yr old female, and i weigh 150 lbs. i've been taking this medication for four years now. the dossage i'm prescribed for dexadrine is 1 5mg capsule or 1 15mg time release spansule.
| Response from Dr. Young
There isn't any real interaction that I am aware of, and since ADD can be such a real issue (and since I am not an expert in this field), I would certainly defer to your ADD physician for advice. Good luck,BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Rectal Bleeding A Sign Of Acute HIV Infection?
- Itchy Scrotum Could I Have Acute HIV Infection
- Runny Nose Sign Of Ars
- Hairy Tongue After Masturbation Worried I Have HIV
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.